Ok......Here is my list of Medications!

All right…grab a good book and some coffee and get comfy…here is what I have tried so far (and obviously to no success or I would be posting in a different area!!! )

It is funny though…a lot of my symptoms have diminished or gone away:

  1. Occassional numbness in my lips / mouth area when symptomatic
  2. Motion intolerance in car
  3. bright lights are not as bothersome (sometimes, but no in general)
  4. Stores are not as bad (although Walmart still gives me fits…I should jsut stay the hell out of there :wink: )
  5. Fatigue still horrible
  6. Head is as full as a topped off beer at the pub
  7. Hearing loss still there (that one confuses the shit out of me :shock: )
  8. )

Anyways…here is my laundry list of medications that i have taken. Some of these I have probably not been on long enough to know the true effects…or the dosage level was not at the therapeutic mark???

  1. Propranolol @ 40 mg x 1
  2. Nortriptyline @ 10 mg x 1
  3. Gabapentin @ 300 mg x 3 a day
  4. Amitriptyline @ 50 mg x 1
  5. Verapamil @ 240 mg x 1
  6. Neurontin @ 120 mg x 1
  7. Metoprolol @ 50 mg x 1
  8. Depakote @ 250 mg x 3 a day
  9. Imipramine @ 200 mg x 1
  10. Citalopram @ 20 mg x 3
  11. Topamax @ 50 mg x 1
  12. Clonazepam @ 2mg x 2
  13. Remeron @ 15mg x 4
  14. Lisinopril @ 10mg x 1
  15. Effexor @ 150 mg x 1
  16. Lamictal @ 100 mg
  17. Verapamil @ 240 mg
  18. Cymbalta @ 30 mg x 2
  19. Buspar @ 10mg x 1
  20. Neptazene @ 150 mg x 1
  21. Dyazide @ 50 mg x 1

Pretty impressive list , huh??? :o

The really, really, REALLY, interesting thing with 99% of these is… I have almost no side effects either! The biggest side effect I had was that one of them lowered my libido a bit…but what the fuck, I am 42, married and have two gorgeous daughters already…I don’t need any more kids to feed :lol:

So…there you have it folks.

Dissect the info and give me your two cents on where to go / try next.

If your answer is “you are screwed”…then just lie to me and make up some concoction in your head and tell me to try it…ie. "beet juice with some olive oil and a touch of cow manure did the trick for me!!! "

Thanks!

tcs

Hey Todd -

You were only on a baby dose at 50 mg of Topamax. :wink:

Most docs want you to aim for 100, then you need to stay there for 3 months before you know for sure. I’m at 150 (some people need more than 100), and if I didn’t get any side effects at all, I’d go back up to 200, where I had perfect symptom control (I still get some mild migraine headaches here at 150, but the dizziness and wobbliness gone).

Todd,
I just am bummed that I never knew all this! You already tried Nort and Depakote? So much for my 2 cents on what to try next.
With all that you have tried, I really think it may have something to do with you not breaking down these meds…therefore you are only getting a small dose if at all. There is a lot of DNA testing coming out about this…I will send you some links on it for further reading. That is the only thing that makes sense…you don’t get side effects or anything coming on or off (except for fex and cymbalta)…
Sign me stumped in Vegas,
Kelley

Pizotifen. I am in the US and was able to get it - just have your doc write a prescription and you can order it from online Canadian pharmacy. It is sold in packs of 112 tablets at .5mg each for around $44.

Good luck.

Julie

@ Kelley…my bad on forgetting those. there has just been so many that I frankly have forgotten the majority of them until I went back through all of my lists and took a closer look.

pretty impressive list…huh?

Thanks all.

Being as I trust Kelley more than my Neurologist, I will ask the next logical question that comes into my mind:

If I am not metabolizing these medications (little, or at all)…whom do I see and what type of test do I have to determine if this is true?

And if it is true…what can you even do about it?

As some of you may know, I seem to be the “Kryptonite” to migraine medications…they have NO EFFECT one way or another.

The only one that I ever felt something on was Topomax…which lowered my educational level from MBA to rudimentary 3rd grade. (Looking on the bright side, however, I was able to have some real “heart to hearts” with our youngest daughter and really saw where she was coming from…ha :stuck_out_tongue: )

So…where the f### do I go from here??? Mind you, I work at a major hospital and have access to physician / clinic resources at will. However, I do not even know what to ask, who to ask, nor how to ask it :evil:

Thanks again friends…you guys are all champs in my book. Don’t ever be a stranger if you are in the great Northwest.

Todd

Todd do you have dizziness? Didn’t see that on your symptom list. Any meds tried together or all just by themselves?

I agree that you were on a small dose of topamax. I’m currently at 125mg on my way to 150mg. But if the cognitive side effects were too much then I understand! I seem to notice it fades after a few weeks so it is tolerable.

i goofed…my Topamax was actually at 100 mg.

And to answer your question about dizziness…the answer is “yes”.

However, it is not the “spinning around the world type of dizzies”.

It is a feeling that things are just not “right”. Out of focus slightly, full head, just not quite right.

The 100%, absolute igniter of this EVERYTIME is a slight spasm/seizure type feeling in my inner left ear.

I do not know how else to explain it…it is a non-rhythmix pulsating, spasm / seizure inside that damn inner left ear that makes me feel rotten.

When that “spasm / seizure” is quiet…I do not feel too bad at all :smiley:

How to keep that spasm from happening is the million dollar question!!!

Todd

Hi Todd,
I was wondering if the clonazepam worked for you at all? It seems the benzos are a magic bullet for so many here. I too have failed at most of the meds as well. When I spoke to my doctor he suggested my rocking was mdds. He said I don’t have mdds from a cruise ship, but have the syndrome of mdds bc of the 24/7 rocking. He said that I have more than MAV going on and that is why I am so difficult to treat I guess. My doc is not a MAV expert but he says he has treated quite a few people with MAV. Since you also had some trauma and surgeries to one ear, maybe adding some vestibular rehab might help? I am gonna try that now as I don’t know what else to do myself and I can greatly empathize with exactly how you feel.
All the best,
Christine

Todd, my list of meds tried is as long as yours, I posted them somewhere way back. Did any of these help you at all, even a little bit? What side effects did any of the others give you? Might give an indication of which way to go. I tried over 20, lost count now, but the ones I got some little benefit from were the antidepressants and beta blockers and I know a lot of people have had success with those two together. Also, I had a lot more success first time I took them, years ago, now, the same drugs give me horrible side effects at very small doses, almost immediately.

Christine

Todd,

You are the drug king of mvertigo. I am officially arranging your coronation. :lol:

Geez man, I can’t believe none of those meds is/has made a good dent in this monster. WTF?

Piggybacking on Anne’s comment, “Dopamax” does bring down your IQ. But like her, I don’t think it’s as bad as it was at first. I mostly have word-finding problems with words I seldom use, and I’m probably not as “quick” in general. (So I won’t win the Lightning Round - big deal.) And some people need more than the usual target dose of 100 mg, up to 200, and a trial means staying at a dose for 3 months. I couldn’t handle 200 (sexual side effects) but boy, did it knock out my migraine symptoms. I’m at 150 now and while the dizziness is gone, I still get headaches at this dose. (By the way, my dizziness was never spinning either, though I did have some severe dizzy spells mixed in with other kinds of dizziness, like head motion intolerance and general wobbliness - when I had a severe dizzy spell, I was so off balance that I couldn’t walk without holding on to something or someone.) I had some rhythmic ear thumping going on in my left ear, too, but that’s all gone now as well.

Hey You.
I am Line :slight_smile:
The article in medicine today also had a Betahistin. It is what they give here in denmark for Menieres, but I know another girl who gets relief from it, who has MAV to :slight_smile:

Oh yes Todd, Line just reminded me, I take betahistine (serc), have done for years. I guess I dont count this in list of meds tried as its not on the list of preventative meds for migraine, its for the ears. You might find it helps. I have taken it every day for years with no side effects, a miracle for me as I get problems with everything else even in the tiniest of amounts. Its not a cure but I believe it helps a bit.

Christine

Toddals

Periactin - have you tried that?

Nortriptyline seems like a very low dose to me. I didnt see any kind of relief until at least 30mg but still had to push up to 75mg and then add the Gabapentin/Neurontin to the mix to finish my brain off.

How about Lyrica? (Drug Pregabalin). Dizzy Izzy and Fiona have had some good results with this so they could wade in and tell you about it.

Long shot but I take a Gingo Biloba made by Trebonin which says it has proven research that it ‘quietens the inner ear’. Maybe you could see if that brand is available in the States in the health shops otherwise I could ship you a container load.

Luv Mups